MAUDE Adverse Event Report: NEWPORT HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use on a patient, the ht70 ventilator generated a continuous warning sound shutdown alarm.When the nurse checked the ventilator, the display became black and ventilation stopped.Upon starting up the ventilator, a system error was displayed.The patient was switched to manual ventilation and then transferred to an alternate ventilator with no patient harm.
 
Additional Manufacturer Narrative
Correction to section h6 patient code.Additional codes added to evaluation codes method, result and conclusion.Additional information as follows: the medtronic authorized third party service povider (tkb) inspected the ventilator and reported that the pump manifold assembly was replaced to resolve the issue.Failure confirmation, root cause, or relationship to the event could not be determined since no product was returned for evaluation or made available to medtronic.No new formal investigation is required, the event will be included in trending and monitoring.If the replaced part is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional codes added to section h6 evaluation codes method, result and conclusion.Device evaluation summary: one pump and manifold assembly was returned to medtronic for further analysis.A visual inspection of the returned part shows evident of metal shavings around the linkage arm of the pump, indicating shredded bearings.The pump was installed into the failure investigation test ventilator and it successfully passed all tests and calibrations.The investigation concluded with no additional issues occurring.The complaint was not verified, but a different issue was found where there were metal shavings around the pump¿s linkage arm.The root cause of the secondary issue was shredded bearings.The potential cause of the event could be due to shredded bearings within the piston assembly that likely cause intermittently locking up the pump.The event will be included in trending and monitoring.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT
1620 sunflower ave
costa mesa CA 92626
MDR Report Key8383712
Report Number2023050-2019-00007
Device Sequence Number19108644
Product Code CBK
UDI-Device Identifier10884521543942
UDI-Public10884521543942
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70
Device Catalogue NumberHT70M-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer05/29/2019
06/20/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date05/30/2019
07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1